MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 8RT 9MM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 8RT 9MM
Model Number 392-09-708
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); No Code Available (3191)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient has had many knee surgeries on his right knee and as a result had a significant amount of scar tissue that continued to make his knee hurt and he also had limited motion especially around his patella.In surgery, they found a lot of scar tissue and ossification lateral to the patella.The surgeon released this scar tissue and ossification to regain mobility in the patellar region then changed out patella, patient knee showed increased flexion and mobility after his release in operating room (or).
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient has had many knee surgeries on his right knee and as a result had a significant amount of scar tissue that continued to make his knee hurt and he also had limited motion especially around his patella.In surgery, they found a lot of scar tissue and ossification lateral to the patella.The surgeon released this scar tissue and ossification to regain mobility in the patellar region then changed out patella,the patient's knee showed increased flexion and mobility after his release in operating room (or).The in-vivo length of patient service for the implant was 5.1 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The patient did have pre-existing patient health conditions.The healthcare professional did not indicate if there was delay in surgery.Another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the knee pain and limited range of motion.Agent mentioned that the patient had pre-existing condition, which was that patient had many knee surgeries on his right knee and as a result had a significant amount of scar tissue that contributed to make his knee hurt, limited motion especially around his patella.It seems that the event occurred due to excessive scar tissue that developed at the joint and osteogenesis.No additional information was submitted with the complaint regarding any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 8RT 9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6775325
Report Number1644408-2017-00653
Device Sequence Number684842
Product Code OIY
UDI-Device Identifier00888912120289
UDI-Public(01)00888912120289
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number392-09-708
Device Catalogue Number392-09-708
Device Lot Number59601402
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR